Title: A Multidomain Pseudospectral Mode Solver for Optical Waveguide Analysis
Authors: Chiang, Shun-Fan
Lin, Bang-Yan
Chang, Hung-Chun
Teng, Chun-Hao
Wang, Chih-Yu
Chung, Shih-Yung
應用數學系
Department of Applied Mathematics
Keywords: Frequency-domain Maxwell's equations;optical waveguides;penalty boundary conditions;pseudospectral methods;waveguide analysis
Issue Date: 1-Jul-2012
Abstract: We propose a pseudospectral mode solver for optical waveguide mode analysis formulated by the frequency-domain Maxwell equations. Special attention is paid upon identifying the required boundary operator for the formulation and the relationships between the derived operator and the physical boundary conditions. These theoretical results are adopted into a Legendre pseudospectral multidomain computational framework to compute the propagation characteristics of optical waveguides. Numerical experiments are conducted, and the expected spectral convergence of the scheme is observed for smooth problems and for problems having field jumps at material interfaces. For dielectric waveguides with sharp corners, the spectral convergence is lost due to the singular nature of fields at the corner. Nevertheless, compared with other methods, the present formulation remains as an efficient approach to obtain waveguide modes.
URI: http://hdl.handle.net/11536/15939
ISSN: 0733-8724
Journal: JOURNAL OF LIGHTWAVE TECHNOLOGY
Volume: 30
Issue: 13
End Page: 2077
Appears in Collections:Articles


Files in This Item:

  1. 000303503000005.pdf